Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Dermovate prescribed for eczema flare ups on the face. Will the use of steroid cream cause permanent damage to the skin?

I keep getting flare ups of eczema on my face, it was very bad a year a go and my doctor prescribed me dermovate . Over the past year whenever there has been a flare up I have used a very small amount of this on my face to keep it under control. however after a week or two the flare ups would start again, I apply the steroid cream wait five minutes then apply aveeno as a moisturiser. After doing extensive research on the Internet I am becoming increasingly paranoid that I may be doing permanent damage to the skin on my face but I don t know what to do to control it I have heard quite a few people recommend protopic as this does not damage/thin skin. Can you please help and what would you advise Thank you Henry
Asked On : Mon, 17 Dec 2012
Answers:  1 Views:  176
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response

Continuous and prolonged use of steroid cream would definitely damage the skin irreparably. However use of steroids of mild potency, off an on use /weekly use under a doctor's advise could be safe. If despite using steroids you are still getting flare ups, you could try using tacrolimus or pimecrolimus for eczema. I would like to emphasise kindly do not self medicate, always consult a dermatologist prior to starting any new medication. Hope that solves your query. Take care.
Answered: Wed, 19 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor